shortage of reyataz.
Nov 20, 2007
I WAS PUT ON ARV`S 4 MONTHS AGO AFTER MY CD4 COUNT DROPPED TO 160 AND 8%. THE MEDS ARE TRUVADA , NORVIR 150MG AND REYATAZ 300MG, ALL TAKEN ONCE A DAY.MY CD4 COUNT HAS RISEN TO 610 AND 16% WITH UNDECTABLE VIRAL LOAD.I ALSO HAVE NO SIDE EFFECTS AFTER THE FIRST MONTH AND I HAVE HAD 100% ADHERRENCE TO THE MEDS. MY PROBLEM IS THAT THERE IS A SHORTAGE OF SOME OF THE MEDS IN MY COUNTRY HERE IN SOUTH AFRICA. ON MY LAST SCRIPT I COULD NOT GET REYATAZ 150MG AND I HAVE BEEN FORCED TO GET REYATAZ 200MG. I AM NOW TAKING REYATAZ 400MG,TRUVADA AND NORVIR 100MG. I STILL HAVE NO SIDE EFFECTS.CAN I CONTINUE TAKING REYATAZ AT THE CURRENT 400MG UNTIL I CAN GET THE CORRECT DOSAGE OR DO I ASK MY DOCTOR TO SWITCH TO KALETRA? HOWEVER THERE IS ALSO A MASSIVE SHORTAGE OF DOCTORS AND CAN ONLY SEE MY DOCTOR IN ABOUT 2 MONTHS TIME. WHAT SHOULD I DO?
Response from Dr. Young
Thanks for your post from South Africa.
I would continue on the current 400 mg dose until the more appropriate 300 mg dose is available. If you should develop significant side effects, certainly contact your doctor; know that lopinavir/ritonavir could be a viable substitute if needed.
Best of health to you, BT
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Are The Chances Of Getting HIV From Giving Oral Sex?
- Coated Tongue Worried It Could Be Ars
- Is Penis Discharge An Early Sign Of HIV?
- Seroconverting After Sex With A Prostitute
- How Likely Is It To Get AIDS From Sex With A Prostitute?
- Bloody Pee After Anal Sex Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.